MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1136/bcr-2013-009234

Медицинская библиотека · BMJ case reports · 2013

Vitamin supplementation: unmonitored prescription can be dangerous.

Kumar Naveen, Sharma Sourabh, Gupta Harish, Gadpayle Adesh Kumar

Клинический случайСтатьяПеревод пока не подготовлен

Аннотация

A 75-year-old illiterate woman presented with severe dehydration and altered sensorium. Investigations revealed severe hypercalcaemia with deranged renal function. ECG showed changes of hypercalcaemia and hypokalaemia. Since the patient was aged and had an acute presentation, malignancy was considered as the probable aetiology. Following prompt supportive treatment, she regained consciousness on the second day of admission. Later on, she provided a history of daily intake of vitamin D3 (cholecalciferol) sachet (60 000 IU/sachet) for the last 2 weeks, which had actually been prescribed to be taken once per week. Further investigation revealed very high levels of serum vitamin D. This case has been presented to reiterate the importance of known, but often overlooked facts: ECG can provide an important clue regarding the underlying metabolic encephalopathy; mega-dose supplementation of these seemingly innocuous vitamins should be monitored; and treatment regimes should be properly explained and monitored in elderly people.

Для цитирования: Kumar Naveen, Sharma Sourabh, Gupta Harish, Gadpayle Adesh Kumar. Vitamin supplementation: unmonitored prescription can be dangerous.. BMJ case reports. 2013. DOI: 10.1136/bcr-2013-009234.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.